Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 7, 2007, 7:56 PM CDT for Van Buren County, Iowa. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Aug 7, 2007, 9:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 149 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:15 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 7, 7:15 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 715 PM CDT TUE AUG 7 2007 .UPDATE... SENT GRID/ZFP UPDATE TO INCREASE POPS SOUTH HALF OF CWA AS MCS DEVELOPING OVER SOUTH CENTRAL IA TRACKS EAST ALONG AND NORTH OF SFC FRONT REST OF TONIGHT. VERY HIGH PW/S IN EXCESS OF 2 INCHES COMBINED WITH RELATIVELY SLOW STORM MOVEMENT WILL BRING INCREASED THREAT FOR VERY HEAVY RAIN AND FLASH FLOODING ALONG AND SOUTH OF I 80. POTENTIAL FOR 2-4 INCH AMOUNTS WITH LOCALLY 5+ INCHES IN AREAS THAT SEE CELL TRAINING. A BIT CONCERNED WITH MODELS SUGGESTING LLJ 25+ KTS VEERING INTO THE FRONT OVERNIGHT WHICH MAY BRING ABOUT RENEWED CONVECTIVE DEVELOPMENT BACK WEST MOVING BACK IN. HAVE INSERTED MENTION OF HEAVY RAIN FOR NOW AND WILL MONITOR TRENDS FOR POSSIBLE FLASH FLOOD WATCH. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR DES MOINES-HENRY IA- JEFFERSON-LEE-VAN BUREN. IL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR HANCOCK-HENDERSON- MCDONOUGH-WARREN. MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CLARK-SCOTLAND. &&
Hazardous weather outlook, Aug 7, 4:45 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT TUE AUG 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY SOUTH OF HIGHWAY 20. ONGOING STORMS THIS MORNING WILL DIMINISH AND EXIT THE AREA BY MIDDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN IN EVENING HOURS MAINLY WEST OF THE AREA AND MOVE IN THROUGH THE LATE EVENING AND OVERNIGHT HOURS...WITH THE HIGHEST CHANCES SOUTH OF HIGHWAY 30. THE MAIN THREAT FROM THESE STORMS WILL BE FROM HEAVY RAINFALL. WITH THE WARM AND MOIST AIRMASS IN PLACE...THE RISK FOR HAIL IS LOW...WITH WIND THE MOST LIKELY SEVERE WEATHER THREAT. A HEAT ADVISORY IS IN EFFECT SOUTH OF A LINE FROM FAIRFIELD TO GALESBURG AS OPPRESSIVELY HOT AND HUMID AIR WILL REMAIN IN PLACE. IN ADDITION...LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 BUT NORTH OF THE ADVISORY MAY SEE HEAT INDEX READINGS OVER 100 TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...MAINLY FOR THE EVENING AND OVERNIGHT HOURS WEDNESDAY NIGHT. INSTABILITY IN THE WARM AND MOIST AIRMASS OVER THE AREA...ALONG WITH A NEARLY STATIONARY FRONT PROVIDING A FOCUS FOR ACTIVITY...WILL AID THUNDERSTORMS MOVING ACROSS THE AREA LATER ON WEDNESDAY. THE MAIN THREATS AGAIN WILL BE HEAVY RAINFALL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY...THOUGH THE CHANCE OF SEVERE THUNDERSTORMS IS LOWER. THE HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY EVENING...WHEN A WEAK COLD FRONT MAY PROVIDE TEMPORARY RELIEF FROM AT LEAST THE HUMIDITY. HOT TEMPERATURES AND INCREASING HUMIDITY ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. ALSO...ANY REPORTS OF HEAVY RAINFALL OVER 1 INCH OR FLOODING ARE ENCOURAGED. MAYES
In the hours before
Local storm report, Aug 7, 5:25 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 N FREEPORT 42.35N 89.63W
08/07/2007 M7.00 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS REPORT. 24 HR TOTAL. 4.5 INCHES BETWEEN 1100 PM
AND 241 AM.
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
08/07/2007 M6.70 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
&&
MAYESSpecial weather statement, Aug 7, 7:23 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 723 PM CDT TUE AUG 7 2007 IAZ076-087-098-080300- JEFFERSON IA-KEOKUK IA-VAN BUREN IA- 723 PM CDT TUE AUG 7 2007 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN... NUMEROUS THUNDERSTORMS OVER SOUTH CENTRAL IOWA WILL DRIFT EAST AT 15 TO 20 MPH INTO MUCH OF THE AREA BY 10 PM. A SEVERE THUNDERSTORM WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE MAIN THREAT HOWEVER WILL BE TORRENTIAL RAIN AND THE POTENTIAL FOR FLASH FLOODING...WITH RAINFALL RATES OF 2 INCHES OR MORE IN AN HOUR. AS THE STORMS MOVE IN...EXPECT EXTREMELY HEAVY RAIN GREATLY REDUCING VISIBILITY... AND LEADING TO FLOODING OF LOW LYING OR POORLY DRAINED AREAS SUCH AS DITCHES AND UNDERPASSES. 05
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:35 PM CDT | Flash Flood Watch | DVN | Cedar, Clinton, Des Moines, Henry, Iowa, Jefferson and 8 more | 6 hr |
| Aug 8, 3:34 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more | 5 hr |
| Aug 7, 8:07 PM CDT | River Flood Advisory | DVN | Henry, Rock Island, Whiteside | 49 hr |
| Aug 7, 10:13 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 62 min |
| Aug 8, 9:47 AM CDT | River Flood Advisory | DVN | Stephenson | 12 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.